Funnel Cloud, Galveston
- When
- May 29, 1:42 PM CST
- Where
- Galveston County, 0.69 mi S of Flake
- Reported by
- Public
- Coordinates
- 29.410, -94.700
A funnel cloud was observed over the Bolivar Peninsula.
A funnel cloud was observed near the Bolivar Peninsula.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was observed near the Bolivar Peninsula.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 29, 11:27 AM CST, 2 hours 15 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 1227 PM CDT Fri May 29 2020 .AVIATION... VFR conditions expected for most of the TAF period. SHRA/TSRA expected to develop over areas across the southern half of the CWA, which could result in brief periods of MVFR-IFR conditions over LBX, GLS, and possibly HOU. Otherwise, N winds at 5-10 KTS today becoming NE tonight into Saturday morning. 24 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 64 88 66 89 67 / 0 0 0 0 0 Houston (IAH) 69 90 67 90 69 / 20 0 0 0 0 Galveston (GLS) 76 85 76 84 77 / 30 10 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Aviation/Marine...24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
238 PM CDT FRI MAY 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM WATER SPOUT 11 E BAYOU VISTA 29.35N 94.76W
05/29/2020 GMZ355 TX TRAINED SPOTTER
WATERSPOUT WAS OBSERVED NEAR THE SOUTHERN
TIP OF THE BOLIVAR PENINSULA.
&&Special Weather Statement National Weather Service Houston/Galveston TX 241 PM CDT Fri May 29 2020 TXZ438-292015- Galveston Island and Bolivar Peninsula TX- 241 PM CDT Fri May 29 2020 ...SPECIAL WEATHER STATEMENT... At 240 PM CDT, Doppler radar was tracking a strong thunderstorm near Port Bolivar, or 7 miles northeast of Galveston Pier 21. This storm was nearly stationary. Public reported a small waterspout from this storm. Winds of up to 30 mph will be possible with this storm. Locations impacted include... Crystal Beach and Bolivar Peninsula. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2935 9474 2939 9478 2949 9467 2943 9460 TIME...MOT...LOC 1940Z 209DEG 4KT 2940 9471
The Houston radar (KHGX), 37 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed over the Bolivar Peninsula.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, May 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894373.